Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 26, 2014, 09:49:50 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631922
  • Total Topics: 47841
  • Online Today: 231
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Sustiva probs? Check this out.  (Read 1786 times)

0 Members and 1 Guest are viewing this topic.

Offline ajm_ldn

  • Member
  • Posts: 69
Sustiva probs? Check this out.
« on: May 11, 2007, 06:30:33 PM »
I made the switch, and so glad I did...

Article below found here:  http://www.hivandhepatitis.com/recent/2006/ad1/120806_d.html

Switching from Efavirenz to Nevirapine Resolves Neuropsychiatric Symptoms and Improves Lipid Profiles

Efavirenz (Sustiva) can cause neuropsychiatric adverse events - including depression, insomnia, and unusual dreams - which may lead to treatment discontinuation.

Researchers with Dupont Circle Physicians Group, a large HIV specialty practice in Washington, DC, conducted a retrospective analysis of outcomes in 40 patients with undetectable or low HIV viral loads who experienced neuropsychiatric side effects or elevated lipid levels and switched from efavirenz to nevirapine (Viramune).

Results

 36 of the 40 patients had undetectable viral loads prior to the treatment switch; HIV RNA remained undetectable after the switch for a median of 25 months (range 6-59).

 4 patients had persistent low viral loads before the switch; HIV RNA remained at low levels in 2 of the 4, and became undetectable in the other 2.

 20 patients who reported neuropsychiatric symptoms before the switch (depression, anxiety, or fatigue, with or without sleep disturbances) demonstrated significant improvement.

 15 patients experienced complete resolution of symptoms.

 4 patients with isolated sleep disturbances experienced significant improvement.

 No patients developed a skin rash after switching to nevirapine.

 Mean lipid levels improved significantly following the switch:

- total cholesterol decreased by 17.8 mg/dL;
- low-density lipoprotein (LDL or "bad") cholesterol decreased by 25.5 -g/dL;
- triglycerides decreased by 70.1 mg/dL;
- high-density lipoprotein (HDL or "good") cholesterol increased by 5.3 mg/dL.

Conclusion

In conclusion, the authors wrote, "These results demonstrate that patients who are virologically controlled on efavirenz-containing regimens with treatment-associated side effects can be successfully switched to nevirapine-containing therapy with maintenance of virologic control, reduction in neuropsychiatric side effects, and improvement in dyslipidemia."

12/08/06

Reference
D J Ward and J M Curtin. Switch from efavirenz to nevirapine associated with resolution of efavirenz-related neuropsychiatric adverse events and improvement in lipid profiles. AIDS Patient Care and STDs 20(8) : 542-548. August 2006.

Offline originaltim

  • Member
  • Posts: 11
Re: Sustiva probs? Check this out.
« Reply #1 on: July 16, 2010, 10:18:38 AM »
Hey, look what I found!   Check out this article called Tips and tricks on taking Sustiva....hope it helps !!!!     Grin
www.aidsmeds.com/articles/SustivaTips_7550.shtml

Online Miss Philicia

  • Member
  • Posts: 23,884
  • celebrity poster, faker & poser
Re: Sustiva probs? Check this out.
« Reply #2 on: July 16, 2010, 12:18:54 PM »
This thread is three years old and the OP hasn't been active for over two years. 
"Iíve slept with enough men to know that Iím not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.